Alert archive / South Carolina / Special Weather Statements in 2016
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Apr 7, 2016, 3:39 AM EDT for 7 counties in South Carolina. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2016, 3:39 AM EDT (07:39 UTC)
- Expired
- Apr 7, 2016, 4:00 AM EDT
- In force
- 21 min
- Issued by
- NWS Columbia, SC
Counties Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Lexington County, SC, Orangeburg County, SC, Richland County, SC, Sumter County, SC
The radar
The Charleston,SC radar (KCLX), 68 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 3:45 AM EDT | TSTM WND GST 46 | 1 Ene Irmo, SC | RCWINDS MESONET RECORDED A WIND GUST OF 46 MPH AT THEIR UTILITIES-IRMO SITE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
989
WWUS82 KCAE 070739
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
339 AM EDT THU APR 7 2016
GAZ077-SCZ021-022-027>031-035>038-041-070800-
BURKE-BARNWELL-LEXINGTON-LEE-CLARENDON-RICHLAND-CALHOUN-FAIRFIELD-
SUMTER-ORANGEBURG-KERSHAW-BAMBERG-AIKEN-
339 AM EDT THU APR 7 2016
A BAND OF SHOWERS AND THUNDERSTORMS WITH WIND GUSTS AROUND 45 MPH
WILL AFFECT MUCH OF THE SOUTH MIDLANDS OF SOUTH CAROLINA AND BURKE
COUNTY GEORGIA THROUGH 500 AM. THIS INCLUDES THE AREA EXTENDING
FROM COLUMBIA SOUTHWARD THROUGH ORANGEBURG...BARNWELL AND BAMBERG.
ALONG WITH THE WIND EXPECT OCCASIONAL LIGHTNING AND BRIEF
HEAVY RAIN WILL OCCUR.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA...SUMTER...LEXINGTON...WEST COLUMBIA...ORANGEBURG...CAYCE...IRMO...
FOREST ACRES...BARNWELL...BAMBERG...DENMARK...SPRINGDALE...ST. ANDREWS...
DENTSVILLE...BROOKDALE...OAK GROVE...WOODFIELDS...SOUTH SUMTER...RED BANK
AND SAVANNAH RIVER SITE.
LAT...LON 3295 8186 3292 8203 3427 8105 3395 8014
3306 8102 3303 8108 3312 8119 3311 8136
3316 8154 3310 8162 3304 8156 3291 8176
TIME...MOT...LOC 0735Z 238DEG 74KT 3409 8112 3300 8202
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Apr 7, 2:22 AM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 7, 2:22 AM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
222 AM EDT THU APR 7 2016
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL OCCUR ALONG A COLD FRONT EARLY THIS
MORNING. IT WILL BE WINDY BEHIND THE FRONT TODAY. COLD HIGH
PRESSURE WILL DOMINATE OVER THE WEEKEND.
&&
.NEAR TERM /THROUGH TODAY/...
SHOWERS AND THUNDERSTORMS WERE IN THE FORECAST AREA EARLY THIS
MORNING AHEAD OF THE COLD FRONT. STRONG WIND GUSTS MAY MIX DOWN TO
THE SURFACE IN SOME OF THE SHOWERS...BUT WIND WILL LIKELY REMAIN
BELOW SEVERE CRITERIA BECAUSE OF A LACK OF SIGNIFICANT SURFACE-
BASED INSTABILITY. THE HIGH-RESOLUTION MODELS AND RADAR TRENDS
SUPPORT THE SHOWERS EXITING THE FORECAST AREA EARLY THIS MORNING.
IT WILL BE WINDY BEHIND THE FRONT TODAY. THE NAM BUFKIT INDICATED
WIND IN EXCESS OF 40 KNOTS AT THE TOP OF THE MIXED LAYER THIS
AFTERNOON. THE GFS LAMP HAD GUSTS AROUND 35 MPH. BASED ON THE NAM
FORECAST SOUNDINGS BELIEVE GUSTS NEAR 45 MPH WILL OCCUR AND WE
HAVE ISSUED A WIND ADVISORY. THE STRONGEST WIND WILL LIKELY OCCUR
FROM ABOUT 300 PM TO 700 PM...AND POSSIBLY IN SHOWERS OR
THUNDERSTORMS EARLY THIS MORNING. LEANED TOWARD THE HIGHER
TEMPERATURE GUIDANCE TODAY BECAUSE OF A RELATIVELY WARM START.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
WIND SHOULD DIMINISH THIS EVENING WITH THE LOSS OF HEATING AND
LESS MIXING. A MID-LEVEL SHORTWAVE TROUGH MAY HELP SUPPORT SHOWERS
MAINLY IN THE NORTH PART TONIGHT. THE TROUGH WILL BEGIN TRACKING
AWAY FROM THE AREA FRIDAY. WIND WILL BE WEAKER FRIDAY BUT IT WILL
STILL BE BREEZY.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
CANADIAN HIGH PRESSURE WILL DOMINATE EARLY IN THE PERIOD. A
CONCERN IS A POSSIBLE FREEZE SATURDAY NIGHT. THE GFS AND ECMWF
MOS HAVE BEEN CONSISTENT SHOWING THE COLDEST AIR SATURDAY NIGHT
WITH LOWS IN THE UPPER 20S AND LOWER 30S. MODERATING TEMPERATURES
SHOULD OCCUR AFTER SUNDAY. THE GFS AND ECMWF DISPLAY THE NEXT
FRONTAL SYSTEM AND ASSOCIATED MOISTURE AFFECTING THE AREA MONDAY
NIGHT AND ESPECIALLY TUESDAY. THE GFS AND ECMWF MOS HAVE POPS
AROUND 40 PERCENT.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
UPPER LEVEL TROUGH...ALONG WITH ACCOMPANYING SURFACE FRONT AND
ASSOCIATED BAND OF SHOWERS AND POSSIBLE THUNDERSTORMS...WILL BE
ROLLING THROUGH OUR FORECAST AREA (FA) LATE TONIGHT. RADAR TRENDS
AND LATEST HIGH RESOLUTION MODELS GENERALLY SUGGEST MAIN BAND OF
CONVECTION WILL MOVE ACROSS THE TERMINALS IN THE 07Z-11Z TIME
FRAME. GENERALLY SOUTHERLY GRADIENT WINDS ARE EXPECTED TO INCREASE
TONIGHT AHEAD OF THE FRONT...WITH LLWS EXPECTED...WITH BREEZY TO
WINDY CONDITIONS EXPECTED TO CONTINUE THURSDAY BEHIND THE FRONT AS
WINDS SHIFT TO WEST. LATEST ACARS SOUNDINGS AT AGS AND CAE CONFIRM
LOW LEVEL WINDS AROUND 1K FT HAVE INCREASED TO AROUND 30 KTS FROM
THE SSE...AND THIS IS EXPECTED TO INCREASE SOME LATER TONIGHT.
THOUGH INSTABILITY APPEARS WEAK...THUNDER WILL BE POSSIBLE...AND
FOR NOW WILL HANDLE WITH VCTS TO ACCOMPANY THE PREDOMINATE/TEMPO
SHRA ACTIVITY. CLEARING EARLY THURSDAY MORNING BEHIND THE
FRONT...THOUGH MID LEVEL CLOUDS POSSIBLE THU AFTN/EVE AHEAD OF
ANOTHER UPPER SYSTEM THAT WILL COME THROUGH THU NT...PROVIDING A
SLIGHT CHANCE OF A FEW LIGHT SHOWERS THU NT.
EXTENDED AVIATION OUTLOOK...VFR FRIDAY THROUGH SUNDAY. BREEZY FRIDAY
AND SATURDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ040-063>065-
077.
SC...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ015-016-018-
020>022-025>031-035>038-041.
&&
SYNOPSIS...99
NEAR TERM...99
SHORT TERM...99
LONG TERM...99
AVIATION...99Hazardous weather outlook, Apr 7, 1:51 AM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 151 AM EDT THU APR 7 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-080600- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 151 AM EDT THU APR 7 2016 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD. LAKE WIND ADVISORY. A FROST ADVISORY OR FREEZE WARNING MAY BE NEEDED FOR SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 7, 2:35 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
235 AM EDT THU APR 7 2016
GAZ040-064-SCZ018-020-025-026-030-070730-
LINCOLN-COLUMBIA-NEWBERRY-MCCORMICK-SALUDA-EDGEFIELD-AIKEN-
235 AM EDT THU APR 7 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL COLUMBIA...
EASTERN LINCOLN...SALUDA...WESTERN NEWBERRY...EDGEFIELD...
SOUTHEASTERN MCCORMICK AND NORTH CENTRAL AIKEN COUNTIES...
AT 234 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES EAST OF TROY TO 10 MILES NORTHWEST OF EVANS...
AND MOVING NORTHEAST AT 60 MPH.
WIND GUSTS OF 45 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
NEWBERRY...EDGEFIELD...SALUDA...JOHNSTON...WHITMIRE...RIDGE SPRING...LAKE
GREENWOOD...MONETTA...TRENTON...SILVERSTREET...PARKSVILLE...WARD...MODOC...
CHAPPELLS...CLARKS HILL AND KINARDS.
LAT...LON 3398 8216 3398 8205 3395 8204 3396 8201
3409 8192 3413 8187 3415 8190 3419 8192
3420 8194 3430 8190 3437 8178 3453 8164
3453 8162 3451 8160 3381 8158 3346 8235
TIME...MOT...LOC 0634Z 235DEG 70KT 3397 8217 3365 8224Special weather statement, Apr 7, 3:39 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
339 AM EDT THU APR 7 2016
GAZ077-SCZ021-022-027>031-035>038-041-070800-
BURKE-BARNWELL-LEXINGTON-LEE-CLARENDON-RICHLAND-CALHOUN-FAIRFIELD-
SUMTER-ORANGEBURG-KERSHAW-BAMBERG-AIKEN-
339 AM EDT THU APR 7 2016
A BAND OF SHOWERS AND THUNDERSTORMS WITH WIND GUSTS AROUND 45 MPH
WILL AFFECT MUCH OF THE SOUTH MIDLANDS OF SOUTH CAROLINA AND BURKE
COUNTY GEORGIA THROUGH 500 AM. THIS INCLUDES THE AREA EXTENDING
FROM COLUMBIA SOUTHWARD THROUGH ORANGEBURG...BARNWELL AND BAMBERG.
ALONG WITH THE WIND EXPECT OCCASIONAL LIGHTNING AND BRIEF
HEAVY RAIN WILL OCCUR.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA...SUMTER...LEXINGTON...WEST COLUMBIA...ORANGEBURG...CAYCE...IRMO...
FOREST ACRES...BARNWELL...BAMBERG...DENMARK...SPRINGDALE...ST. ANDREWS...
DENTSVILLE...BROOKDALE...OAK GROVE...WOODFIELDS...SOUTH SUMTER...RED BANK
AND SAVANNAH RIVER SITE.
LAT...LON 3295 8186 3292 8203 3427 8105 3395 8014
3306 8102 3303 8108 3312 8119 3311 8136
3316 8154 3310 8162 3304 8156 3291 8176
TIME...MOT...LOC 0735Z 238DEG 74KT 3409 8112 3300 8202The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 1:49 AM EDT | Wind Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 8 hr |
| Apr 7, 2:35 AM EDT | Special Weather Statement | CAE | Edgefield, Newberry, Saluda | 55 min |
| Apr 7, 4:05 AM EDT | Special Weather Statement | CAE | Bamberg, Calhoun, Clarendon, Kershaw, Lee, Orangeburg and 2 more | 25 min |
| Apr 7, 4:36 AM EDT | Special Weather Statement | CAE | Bamberg, Calhoun, Clarendon, Lee, Orangeburg, Sumter | 39 min |
| Apr 7, 9:54 AM EDT | Lake Wind Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 10 hr |
Nearby
Special Weather Statements in South Carolina, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.